MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD 23MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD 23MM CURVED CIRCULAR, 18CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number CDH23P
Medical Device Problem Codes Use of Device Problem (1670); Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 6/10/2024.Additional information received: the surgeon did not install the battery in right way, which caused the device not fire.There was no cut or staple.However, the long time compression to tissue caused the tissue oozing.Thus, the surgeon changed to open operation to complete the procedure with suture.What were the indications for surgery? low rectal carcinoma operation.What surgical procedure was performed? end-to-end anastomosis.Did the patient receive any preoperative chemotherapy or radiation? unknown.Were there any issues experienced with the device in the initial surgical procedure? unknown.What healthcare professional fired the device and what is his/her experience with the device? a new surgeon.Experience unknown.Where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? unknown.Did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? unknown.Were there any issues with device use/firing? not fired.What confirmation was received that the device completed the firing sequence? not fired.Was the green checkmark visible at the end of the firing? not fired.How many counter-clockwise revolutions of the adjusting knob were used to open the device? unknown.Was there any difficulty removing the device? no.Was a complete transection of the white breakaway washer visually confirmed? not fired.Were the donuts inspected? if so, please describe.Not fired.No cut.Were there any issues noted with staple formation? if so, please describe the shape and location.Not fired.No cut or staple.Does the surgeon believe the post-operative complications were related to an alleged deficiency of the device or were there other contributing factors to include patient tissue condition? no.
 
Event or Problem Description
It was reported that during an unknown procedure, after the fire, noted the device cut the tissue without staple deployed.Changed to open operation to complete the surgery.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4) date sent 5/13/2024 d4 batch # unk an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Could you please clarify if there were any patient consequences? 2.Could you please clarify if there was any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PWRD 23MM CURVED CIRCULAR, 18CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19297603
Report Number3005075853-2024-03553
Device Sequence Number14916808
Product Code GDW
UDI-Device Identifier10705036015369
UDI-Public10705036015369
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberCDH23P
Device Lot NumberV9524F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown